Alert archive / New Jersey / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

May 31, 2015Hunterdon County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at May 31, 2015, 8:43 PM EDT for Hunterdon County, New Jersey. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2015, 8:43 PM EDT (00:43 UTC)
Expired
May 31, 2015, 9:45 PM EDT
In force
62 min
Issued by
NWS Philadelphia/Mount Holly

County Hunterdon County, NJ

The radar

The Philadelphia radar (KDIX), 84 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2015-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2015-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WWUS81 KPHI 010043
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
843 PM EDT SUN MAY 31 2015
 
NJZ007-009-PAZ105-106-010145-
HUNTERDON-WARREN-UPPER BUCKS-LOWER BUCKS-
843 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN...CENTRAL
HUNTERDON AND NORTHWESTERN BUCKS COUNTIES...

AT 842 PM EDT...A STRONG THUNDERSTORM WAS NEAR OTTSVILLE...OR 15
MILES SOUTH OF EASTON...MOVING NORTHEAST AT 15 MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BYRAM...BEDMINSTER...FLEMINGTON...TINICUM...HIGH BRIDGE...CLINTON...
DUBLIN...GLEN GARDNER...FERNDALE...HAMPTON...FRENCHTOWN...MILFORD...
RIEGELSVILLE...PLEASANT VALLEY...REVERE...OTTSVILLE...PIPERSVILLE...
ERWINNA...SAND BROOK AND SERGEANTSVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4035 7525 4051 7536 4072 7494 4048 7478
TIME...MOT...LOC 0042Z 243DEG 13KT 4047 7523 
$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 31, 8:01 PM EDT, 42 minutes earlier.

Area forecast discussion, May 31, 8:01 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
801 PM EDT SUN MAY 31 2015

.SYNOPSIS...
A COLD FRONT HAS SETTLED SOUTH ACROSS ACROSS NORTHERN PENNSYLVANIA
AND NORTHERN NEW JERSEY LATE TODAY WITH AREAS OF LOW PRESSURE IN
SOUTHERN PENNSYLVANIA AND EASTERN OHIO. THIS COLD FRONT AND AREAS
OF LOW PRESSURE WILL INCH ITS WAY SOUTHEASTWARD THROUGH THE REMAINDER
OF OUR FORECAST AREA MONDAY AND TUESDAY. HIGH PRESSURE WILL BUILD
SOUTHEASTWARD BEHIND FOR THE MIDDLE AND LATTER HALF OF NEXT WEEK.
THIS HIGH WILL BE FOLLOWED BY ANOTHER COLD FRONT DROPPING SOUTHEAST
INTO THE REGION BY NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WE COULD BENEFIT FROM RAINFALL REPORTS OF GREATER THAN 1 INCH IN
30 MINUTES OR STORM TOTALS OVER 2 INCHES. PLS POST FACEBOOK.
THANKS.  WWW.WEATHER.GOV/PHI

745 PM: WE ARE COMFORTABLE WITH EVERYTHING AS POSTED. HEAVY RAINS
EXPANDING. FF SITN IN NE MIDDLESEX COUNTY AND DUAL POL LOOKS MORE
RELIABLE THAN THE LOWER LEGACY STP PRODUCT. CONSIDERABLE LOW LVL
CONVERGENCE WITH THE BACKDOOR FRONT THE PRIMARY LIFR FOR OUR AREA
WHILE WE AWAIT BANDS OF NNE-SSW STORMS TO MOVE EAST.

630 PM ESTF: EXPANDED WATCH SWD AROUND ONE TIER OF COUNTIES. MORE
LATER AS TIME PERMITS. WATCH THE RADAR AND MONITOR OUR
STMTS/WARNINGS /ADVISORIES.

530 PM ESTF: A COLD FRONT HAS SETTLED SOUTH TO NEAR I-78 AND WILL
PROBABLY BECOME NEARLY STATIONARY ABOUT 20 MILES SOUTH OF THIS
POSITION LATE THIS EVENING. OVERRUNNING HEAVY SHOWERS AND TSTMS
WERE OCCURRING NEAR AND NORTH OF THE FRONT AND THE FLOOD WATCH
CONTINUES WITH PWAT NEAR 1.7 INCHES AND MODEL GUIDANCE SUGGESTING
EXPANSION AND INTENSIFICATION OF RAINFALL BETWEEN NOW AND 10 PM.

MEANWHILE CUT THE POPS THROUGH 04Z FROM NEAR KBLM TO KTTN AND
KPHL SEWD TO THE COASTS WHERE AM NOT EXPECTING ANY SHOWERS AND
STORMS BEFORE MIDNIGHT.

AS FOR A SEVERE THUNDERSTORM THREAT, THE BEST BULK SHEAR IS TO
OUR NORTH AND WEST, HOWEVER WITH PLENTY OF INSTABILITY INTO THIS
EVENING ANY ROBUST CONVECTIVE CORES COULD PRODUCE A LOCAL
DOWNBURST/DAMAGING WIND GUST IN COMBINATION WITH VERY HEAVY RAIN.
THIS IS MAINLY FOR OUR WESTERN TO NORTHWESTERN ZONES.

AS FOR THE LOW TEMPERATURES, WE MAINLY USED A NAM/GFS MOS BLEND.
THE HOURLY TEMPERATURE AND DEW POINT GRIDS HAD THE LAMP/LAV
GUIDANCE INCORPORATED INTO THEM.

DID LOWER THE TEMPS SHARPLY N OF I-80 IN NNJ THIS EVENING IN
OUTFLOWS AND BACKDOOR COLD FRONT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
FLASH FLOOD WATCH LOOKS LIKE IT WILL BE NEEDED FOR PORTIONS OF THE
I-95 CORRIDOR MONDAY...ESPECIALLY INCLUSIVE PHL-THE NJ COAST AS
WELL AS MD E SHORE AND FAR N DE.  PWAT TOMORROW 1.8 INCHES.

AS PER BELOW WE WILL NOT ISSUE TODAY TRAINING OF BANDS OF 1.8 INCH
PWAT TSTORMS MONDAY AFTN/EVENING COULD BECOME A SERIOUS PROBLEM
FOR URBAN AREAS THAT THEY TRAVERSE.

CENTRAL A FRONTAL BOUNDARY SHOULD BE BISECTING OUR AREA FROM WEST
TO EAST DURING THE COURSE OF THE DAY. THE FRONT IS NOT EXPECTED TO
SAG ALL THE WAY TO THE SOUTH DUE TO ENOUGH RIDGING HOLDING ON
COMBINED WITH A SLOW MOVING WEAK SURFACE LOW. AN UPPER-LEVEL
TROUGH IS FORECAST TO UNDERGO SOME AMPLIFICATION ACROSS THE GREAT
LAKES, AND THIS SHOULD TEND TO HOLD THE BOUNDARY AND WEAK SURFACE
LOW IN OUR AREA THROUGH THE DAY. AS A RESULT, AT LEAST THE
SOUTHERN HALF OF OUR AREA WILL BE WITHIN THE WARM SECTOR ALTHOUGH
THE NORTHERN ZONES WILL BE MUCH COOLER WITH AN EASTERLY WIND. THIS
MAY TEND TO HOLD IN LOWER CLOUDS THROUGH MUCH OF THE DAY, WITH
MORE INSTABILITY FARTHER SOUTH. AS A RESULT, A POTENTIALLY TRICKY
HIGH TEMPERATURE FORECAST. WE BLENDED THE NAM/GFS MOS OVERALL.

FOR AREAS ALONG AND SOUTH OF THE FRONT, A HIGH PW AIRMASS REMAINS
AND WITH ENOUGH LIFT AND FOCUS WITH THE SURFACE FRONT COMBINED WITH
WEAK SURFACE LOW PRESSURE IS EXPECTED TO RESULT IN NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS MUCH OF THE AREA. THIS MAY BE FOCUSED
INITIALLY ALONG THE INTERSTATE 95 CORRIDOR BEFORE DRIFTING SOUTH,
HOWEVER THEN MORE DEVELOPMENT NORTHWARD IS POSSIBLE WITH LIFT OVER
THE FRONT WITH THE ARRIVAL OF WEAK SURFACE LOW PRESSURE. IT IS
ACROSS THE SOUTHERN AREAS WHERE ENOUGH INSTABILITY COMBINED WITH
FORCING COULD BUILD CONVECTIVE CORES ENOUGH TO ALLOW FOR LOCALLY
STRONG WINDS AND PERHAPS SOME HAIL. THIS WILL DEPEND ON HOW MUCH
INSTABILITY CAN DEVELOP PRIOR TO CONVECTIVE INITIATION OR LEFTOVER
EARLIER CONVECTION.

THERE IS THE POTENTIAL FOR TRAINING CELLS WITH CONVECTIVE
ORGANIZATION AND THEREFORE STRONGER CORES COULD BE CAPABLE OF
PRODUCING LOCALLY EXCESSIVE RAINFALL RATES. DEPENDING ON HOW THE
CONVECTIVE ORGANIZATION BEHAVES, A FLASH FLOOD WATCH MAY BE NEEDED
FOR PORTIONS OF THE CWA ESPECIALLY FOR THE URBAN AREAS ALONG THE
INTERSTATE 95 CORRIDOR.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
MONDAY NIGHT THROUGH TUESDAY NIGHT:

MID-LEVEL FLOW WILL CONTINUE TO SLOW DOWN  MONDAY NIGHT, ALMOST
ALLOWING THE FRONT TO STALL OUT. SEVERAL FACTORS SUGGEST HEAVY,
POTENTIALLY TRAINING SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR
MONDAY NIGHT INTO TUESDAY. SEVERAL AREAS OF LOW PRESSURE AND
ASSOCIATED MID LEVEL DISTURBANCES WILL PASS THROUGH THE REGION.
MOISTURE WILL CONTINUE TO STREAM NORTHWARD AHEAD OF THE FRONT
LEADING TO SURGING PW VALUES CLOSE TO 2 INCHES. A TALL SKINNY CAPE
PROFILE IS ALSO MODELED ALONG WITH VERY SLOW STORM MOTIONS.
HOWEVER, AS STATED IN THE OVERNIGHT DISCUSSION THE SATURATION OF
ATMOSPHERIC PROFILE DOES NOT HAVE A IDEAL LOOK FOR HEAVY RAINFALL
WHICH MAY LIMIT THE EXCESSIVENESS OF THE RAIN SOMEWHAT.

WITH MORE IN THE WAY OF SHOWERS OVERALL, INSTABILITY WILL BE LESS
LEADING TO A MORE ISOLATED THREAT FOR ANY STRONG THUNDERSTORMS. THE
HIGHEST CHANCES FOR RAIN  WILL GRADUALLY SHIFT SOUTHEASTWARD MONDAY
NIGHT AND TUESDAY. THE FRONTAL BOUNDARY SHOULD BEGIN TO TRANSITION
EASTWARD BY TUESDAY NIGHT WITH GRADUALLY DECREASING CHANCES OF RAIN
FROM NORTHWEST TO SOUTHEAST. COMPARED TO YESTERDAY, RAINFALL
AMOUNTS LOOK SLIGHTLY HIGHER IN THESE PERIODS THAN WITH THE LAST
FEW FORECAST UPDATES. THIS MAKES SENSE LOOKING AT ENVIRONMENTAL
FACTORS IN PLACE AND THE POTENTIAL FOR DECENT SYNOPTIC LIFT AHEAD
OF A MORE ORGANIZED AND SLOWER MOVING LOW PRESSURE SYSTEM. THIS
FORECAST GOES WITH THE RFC QPF AS A STARTING POINT, WITH TIMING ON
THE ECMWF AND UKMET MODELS FACTORED IN AS WELL, WHICH ARE SLOWER
COMPARED TO THE GFS/CMC. WILL MAINTAIN CATEGORICAL POPS FOR MONDAY
NIGHT AND RAISE POPS SOME ON TUESDAY AS WELL. TRENDS CONTINUE TO
SHOW SOME SHOWERS MAY LINGER THROUGH TUESDAY NIGHT IN THE DELMARVA
AND SOUTHEAST NJ.

TOTAL RAINFALL MONDAY NIGHT AND TUESDAY IS LIKELY TO RANGE FROM 1 TO
3 INCHES WITH LOCALLY HIGHER AMOUNTS.  A GENERAL CONSENSUS AT THIS
TIME YIELDS THE HIGHEST RAINFALL TOTALS ACROSS EASTERN PA AND
NORTHERN NJ. MET/MAV MOS ARE STARTING TO PICK UP ON THE POTENTIAL
FOR TEMPERATURES TO BE KEPT UP AT NIGHT AND LOWER DURING THE DAY
DUE TO CLOUDS AND PRECIPITATION.

WEDNESDAY THROUGH FRIDAY: HIGH PRESSURE BUILDS OVER THEN PASSES EAST
OF THE REGION FOR THE MIDDLE AND LATER HALF OF THE WEEK. COOL
REFRESHING AIRMASS TO START THEN WARMER AND MUGGY BY WEEKS END. THE
POTENTIAL STILL DOES EXIST FOR AN AREA OF LOW PRESSURE TO DEVELOP WELL
TO OUR SOUTHEAST NEAR THE FRONTAL BOUNDARY WHICH PASSES THROUGH
OUR REGION TUESDAY. RIGHT NOW FOR THIS TIMEFRAME IT STILL LOOKS
LIKE THE HIGH PRESSURE HAS ENOUGH PUSH TO KEEP OUR WEATHER PARTLY
TO MOSTLY CLOUDY WITH THE MOST CLOUDS ACROSS THE SOUTHERN DELMARVA
REGION.

FRIDAY NIGHT THROUGH SUNDAY: ANOTHER COLD FRONT IS LIKELY TO MOVE
INTO THE REGION POSSIBLY DECAYING OVER THE REGION. TIMING
DIFFERENCES AS USUAL ARE PRESENT WITH THIS FEATURE WITH THE
FASTER, STRONGER GFS AND THE SLOWER ECMWF. WARM AND MORE HUMID
CONDITIONS ARE LIKELY PRECEDE THE FRONT. SOME SCATTERED
THUNDERSTORMS MAY FORM AHEAD OF THE FRONT AS WELL. OPTED FOR LOW
CHANCE POPS ATTM CENTERED ON SATURDAY AFTERNOON AND EVENING,
CLOSER TO THE ECMWF TIMING. GIVEN THE UNCERTAINTY WITH THE
FRONTAL TIMING AND THE POTENTIAL FOR MORE CLOUDS, KEPT
TEMPERATURES FAIRLY CLOSE TO THE GFS/ECMWF/WPC ENSEMBLE SETS.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...VFR CIGS SOUTH OF THE BACK DOOR COLD FRONT (WSHIFT FROM
SOUTH TO EAST NORTHEAST). ALONG AND NORTH OF THE BOUNDARY (KABE) AS
WELL AS KRDG OCNL IFR CONDS IN SHOWERS AND TSTMS. BRIEF IFR CONDS
SHOULD PRESS EWD TO THE KPHL TAF GROUP NEAR OR AFTER 06Z IN SHOWERS
AND TSTMS.

THE AREA OF LOW PRES IN SW PA TENDS TO DRAW THE WIND S OR SSE IN
THE WARM SECTOR OVERNIGHT. BASIC WIND TONIGHT SOUTH GUSTING 15-20KT
AND DIMINISHING WHILE THE BACKDOOR PRESSES SWWD TO NEAR KTTN BTWN
01 AND 02Z. IT SHOULD SLOW ITS SWWD PROGRESS THEREAFTER BUT NOT
NECESSARILY SO.

PLEASE SEE TAFS FOR DETAILS ON WIND AND BEST CHANCE OF
STORMS...USING COSPA (INCLUDES HRRR) AS A PRIMARY GUIDE.

MONDAY...SHOWERS AND THUNDERSTORMS EXPECTED, WITH THE MOST
WIDESPREAD ACTIVITY DURING THE AFTERNOON. AS A RESULT, MVFR AND
LOCALIZED IFR ESPECIALLY DURING SHOWERS AND THUNDERSTORMS. SOUTHEAST
OR EAST WIND UP TO 10 KNOTS. CONSIDERABLE UNCERTAINTY REGARDING
THE WIND DIRECTION ON MONDAY AND ALSO CONSIDERABLE UNCERTAINTY ON
CIGS VCNTY KRDG/KTTN WHICH IS PROBABLY IN DEEPER COOLER SATURATED
BOUNDARY LAYER AIRMASS.

OUTLOOK...
MONDAY NIGHT THROUGH TUESDAY NIGHT: MVFR AND IFR RESTRICTIONS IN
SHOWERS AND SCATTERED THUNDERSTORMS.  EAST TO NORTHEAST WINDS UNDER
10 KNOTS.

WEDNESDAY THROUGH FRIDAY: VFR. EAST WINDS UNDER 10 KNOTS BECOMING
MORE SOUTHERLY BY FRIDAY.

&&

.MARINE...
ISSUED MARGINAL SCA THROUGH MIDNIGHT TONIGHT AND IT LOOKS PRETTY
GOOD AS OF THE OBS NEAR 00Z.

BACKDOOR COLD FRONT VCNTY SANDY HOOK ATTM AND INCHES SOUTHWARD.
TIMING ITS SOUTHERLY MOVEMENT THROUGH MONDAY IS BELOW AVG.

SCA CONDITIONS VCNTY 44065 TO NEAR CAPE MAY AT 00Z. SOUTHERLY
WINDS DIMINISH AT BIT OVERNIGHT AND THE TENDENCY SHOULD BE TURN
THE WIND ONSHORE DURING THE DAY MONDAY.

OUTLOOK...

MONDAY NIGHT THROUGH FRIDAY: SEAS THREE TO FOUR FEET FOR MOST OF THE
WEEK. WINDS SHIFTING TO THE EAST AND NORTHEAST WITH GUSTS UNDER 20
KNOTS THROUGH TUESDAY NIGHT. SOME LOCALIZED GUSTS FROM 20-25 ARE
POSSIBLE WEDNESDAY MORNING. WINDS SHIFTING TO MORE SOUTHERLY ON
FRIDAY. STILL SOME UNCERTAINTY WITH SEAS GIVEN THE POTENTIAL FOR
LOW PRESSURE TO FORM SOUTHEAST OF THE REGION FOR THE MIDDLE OF THE
WEEK, ATTM IT DOES NOT LOOK LIKE A INCREASE IN SEAS FROM THIS.

&&

.RIP CURRENTS...
THE RIP CURRENT RISK FOR THE JERSEY SHORE AND THE DELAWARE BEACHES
IS MODERATE THROUGH THIS EVENING, BASED ON THE CONTINUED SOUTHERLY
FLOW AND LONGER WAVE PERIOD.

&&

.CLIMATE...
NOTE: SEE BOTTOM OF THIS SECTION ON KPHL FIRST 90 OF THE SEASON.

MAY 2015...A TOP 4 WARMEST ON RECORD FOR LARGE PORTIONS OF OUR AREA,
AND RATHER DRY THOUGH WE STILL HAVE POTENTIAL FOR SIGNIFICANT
RAINFALL THIS EVENING WHICH WOULD SIGNIFICANTLY ALTER THE FINAL
MONTH OF MAY PRECIPITATION RANKING.

ALL ACTUAL AND FORECAST INFORMATION CHECKED THROUGH AROUND 2 PM
TODAY - SUNDAY MAY 31.

ALLENTOWN WILL PROBABLY AVERAGE VERY CLOSE TO 66.4 OR AT LEAST 6
DEGREES ABOVE NORMAL. POR BACK TO 1922.  NORMAL 59.9

PROBABLY THE 2ND WARMEST ON RECORD.
1991 67.2
2015 66.4
2012 66.1
1944 66.0

NORMAL PCPN 4.14. AS OF 2 PM TODAY ALLENTOWN SECOND DRIEST MAY ON
RECORD SO FAR WITH 0.27 INCHES.  DRIEST MAY 0.09 1964.

--

PHILADELPHIA WILL PROBABLY AVERAGE CLOSE TO 70.1 DEGREES OR AT LEAST
6 DEGREES ABOVE NORMAL.  SECOND WARMEST ON RECORD.   NORMAL 63.9

1991 70.8

NUMBER 3 WOULD BE 69.2 IN 2004.

NORMAL RAINFALL 3.71  THE 1.19 INCHES SO FAR IS 13TH DRIEST ON
RECORD.

--

ATLANTIC CITY MAY 2015 66.5 OR OVER 5 DEGREES ABOVE NORMAL AND
PROBABLE  #2 POR BACK TO 1874   NORMAL 61.1

2004 66.9
2015 66.5
1991 66.0

NORMAL PCPN 3.35  THE 0.71 INCHES SO FAR MAKES THIS AROUND THE 7TH
DRIEST MAY ON RECORD.

--

WILMINGTON DE SOLID POR BACK TO 1916 LOCKED INTO #4 WARMEST, SMALL
CHANCE EQUAL NUMBER 3 WARMEST. NORMAL 62.8

1896 70.1
1991 69.1
2004 68.2
2015  AROUND 68.1

NORMAL PCPN 3.95  THE 2.39 INCHES IS MIDDLE OF THE PACK AND NOT
ESPECIALLY OF STANDOUT DRY INTEREST FOR THIS STATION

NO AVAILABLE MONTHLY HISTORICAL DATA FOR KMPO KGED KTTN AND KRDG.

AN ADDITIONAL TIDBIT... PER TONY...

SECOND 90F OF THE MONTH OCCURRED TODAY AT BOTH KRDG AND KABE
KPNE HAS HAD 3 DAYS OF 90 SO FAR.

KPHL WITH ITS 2ND WARMEST MAY EVER...AND FINALLY THE FIRST 90 OCCURRED
TODAY... 92 AT 213PM. THE HISTORICAL RECORD DATING BACK TO 1874
FINDS PHILADELPHIA WITH ITS MEAN FIRST 90 AROUND MAY 29.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 2 AM EDT MONDAY FOR PAZ054-055-060>062-
     105.
NJ...FLASH FLOOD WATCH UNTIL 2 AM EDT MONDAY FOR NJZ001-007>010-012.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ430-431-
     450>453.

&&

SYNOPSIS...GAINES
NEAR TERM...DRAG/GORSE 8P
SHORT TERM...DRAG/GORSE
LONG TERM...GAINES
AVIATION...DRAG/GAINES/GORSE 8P
MARINE...DRAG/GAINES/GORSE 8P
RIP CURRENTS...
CLIMATE...
Hazardous weather outlook, May 31, 6:09 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
609 PM EDT SUN MAY 31 2015

NJZ001-007>010-012-PAZ054-055-060>062-105-012215-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-UPPER BUCKS-
609 PM EDT SUN MAY 31 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING MAY BE STRONG
ENOUGH TO PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE THREAT FOR HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL
CONTINUE THROUGH TOMORROW NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-015>023-027-PAZ070-071-
101>104-106-012215-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS-
609 PM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE THREAT FOR THUNDERSTORMS WITH HEAVY RAIN LEADING TO LOCALIZED
FLOODING IS PRESENT FOR TOMORROW AND TOMORROW NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-012215-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
609 PM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE NEW JERSEY
SHORE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE THREAT FOR THUNDERSTORMS WITH HEAVY RAIN LEADING TO LOCALIZED
FLOODING IS PRESENT FOR TOMORROW AND TOMORROW NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-012215-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
609 PM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 31, 7:08 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
708 PM EDT SUN MAY 31 2015

PAZ060-061-010030-
BERKS-LEHIGH-
708 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEHIGH...SOUTHERN
CARBON...NORTH CENTRAL BERKS COUNTIES...

AT 707 PM EDT...A STRONG THUNDERSTORM WAS NEAR HAMBURG...OR 12 MILES
EAST OF SCHUYLKILL HAVEN...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHAMPTON...HAMBURG...SLATINGTON...WALNUTPORT...LENHARTSVILLE...NEW
TRIPOLI...JORDAN VALLEY...CLAUSSVILLE...EMERALD...SCHNECKSVILLE...
NEFFS...WANAMAKERS...COFFEETOWN...CATASAUQUA...COPLAY...NORTH
CATASAUQUA AND HOKENDAUQUA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4057 7602 4065 7598 4070 7583 4077 7570
      4078 7564 4078 7561 4074 7559 4072 7556
      4073 7555 4065 7546 4052 7599
TIME...MOT...LOC 2307Z 253DEG 16KT 4059 7594
Local storm report, May 31, 7:39 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
739 PM EDT SUN MAY 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     FORKS TWP               40.73N  75.22W
05/31/2015  M57 MPH          NORTHAMPTON        PA   TRAINED SPOTTER

0115 PM     HAIL             FORKS TWP               40.73N  75.22W
05/31/2015  M0.25 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN FORKS TWP.

0200 PM     HAIL             WHITE TWP               40.83N  75.03W
05/31/2015  M0.50 INCH       WARREN             NJ   SOCIAL MEDIA

            PEA TO MARBLE SIZE HAIL REPORTED IN WHITE TWP.

0640 PM     HAIL             SAYREVILLE              40.47N  74.32W
05/31/2015  M0.88 INCH       MIDDLESEX          NJ   SOCIAL MEDIA

            NICKEL TO NEAR QUARTER SIZE HAIL REPORTED IN
            SAYREVILLE.

0655 PM     HAIL             LAURENCE HARBOR         40.45N  74.25W
05/31/2015  M0.25 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN LAURENCE HARBOR.

0700 PM     FLASH FLOOD      SAYREVILLE              40.47N  74.32W
05/31/2015                   MIDDLESEX          NJ   SOCIAL MEDIA

            SEVERAL ROADS REPORTED TO BE FLOODED IN SAYREVILLE AND
            SURROUNDING AREAS.

0730 PM     HEAVY RAIN       SOUTH AMBOY             40.49N  74.28W
05/31/2015  M4.50 INCH       MIDDLESEX          NJ   SOCIAL MEDIA

            4.50 INCHES OF RAIN FELL IN 90 MINUTES.

&&

EVENT NUMBER PHI1500211 PHI1500215 PHI1500216 PHI1500212 PHI1500213
PHI1500214 PHI1500217

MEOLA
Local storm report, May 31, 7:57 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
757 PM EDT SUN MAY 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     FORKS TWP               40.73N  75.22W
05/31/2015  M57 MPH          NORTHAMPTON        PA   TRAINED SPOTTER

0115 PM     HAIL             FORKS TWP               40.73N  75.22W
05/31/2015  M0.25 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN FORKS TWP.

0200 PM     HAIL             WHITE TWP               40.83N  75.03W
05/31/2015  M0.50 INCH       WARREN             NJ   SOCIAL MEDIA

            PEA TO MARBLE SIZE HAIL REPORTED IN WHITE TWP.

0640 PM     HAIL             SAYREVILLE              40.47N  74.32W
05/31/2015  M0.88 INCH       MIDDLESEX          NJ   SOCIAL MEDIA

            NICKEL TO NEAR QUARTER SIZE HAIL REPORTED IN
            SAYREVILLE.

0655 PM     HAIL             LAURENCE HARBOR         40.45N  74.25W
05/31/2015  M0.25 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN LAURENCE HARBOR.

0700 PM     FLASH FLOOD      SAYREVILLE              40.47N  74.32W
05/31/2015                   MIDDLESEX          NJ   SOCIAL MEDIA

            SEVERAL ROADS REPORTED TO BE FLOODED IN SAYREVILLE AND
            SURROUNDING AREAS.

0730 PM     HEAVY RAIN       SOUTH AMBOY             40.49N  74.28W
05/31/2015  M4.50 INCH       MIDDLESEX          NJ   SOCIAL MEDIA

            4.50 INCHES OF RAIN FELL IN 90 MINUTES.

0753 PM     HEAVY RAIN       OLD BRIDGE TWP          40.40N  74.30W
05/31/2015  M4.97 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

            IN TWO HOURS

0753 PM     FLASH FLOOD      OLD BRIDGE TWP          40.40N  74.30W
05/31/2015                   MIDDLESEX          NJ   TRAINED SPOTTER

            ROADWAYS FLOODED WITH SOME EVACUATIONS AND PROPERTY
            DAMAGE.

&&

EVENT NUMBER PHI1500211 PHI1500215 PHI1500216 PHI1500212 PHI1500213
PHI1500214 PHI1500217 PHI1500218 PHI1500219

STAFF
Special weather statement, May 31, 8:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
843 PM EDT SUN MAY 31 2015

NJZ007-009-PAZ105-106-010145-
HUNTERDON-WARREN-UPPER BUCKS-LOWER BUCKS-
843 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN...CENTRAL
HUNTERDON AND NORTHWESTERN BUCKS COUNTIES...

AT 842 PM EDT...A STRONG THUNDERSTORM WAS NEAR OTTSVILLE...OR 15
MILES SOUTH OF EASTON...MOVING NORTHEAST AT 15 MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BYRAM...BEDMINSTER...FLEMINGTON...TINICUM...HIGH BRIDGE...CLINTON...
DUBLIN...GLEN GARDNER...FERNDALE...HAMPTON...FRENCHTOWN...MILFORD...
RIEGELSVILLE...PLEASANT VALLEY...REVERE...OTTSVILLE...PIPERSVILLE...
ERWINNA...SAND BROOK AND SERGEANTSVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4035 7525 4051 7536 4072 7494 4048 7478
TIME...MOT...LOC 0042Z 243DEG 13KT 4047 7523

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:13 PM EDTFlash Flood WarningPHISomerset5 hr
May 31, 9:06 PM EDTFlash Flood WarningPHIHunterdon5 hr
Jun 1, 1:57 AM EDTAreal Flood AdvisoryPHIHunterdon, Middlesex, Morris, Somerset, Warren3 hr
Jun 1, 2:17 AM EDTSpecial Weather StatementPHICamden, Gloucester, Mercer, Salem43 min
Jun 1, 2:55 AM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Mercer2 hr
Jun 1, 3:20 AM EDTAreal Flood AdvisoryPHIMercer, Middlesex, Monmouth, Somerset115 min
Jun 1, 3:35 AM EDTSpecial Weather StatementPHIAtlantic, Monmouth, Ocean25 min
Jun 1, 4:20 AM EDTFlash Flood WatchPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 8 more26 hr
Jun 1, 5:56 AM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester3 hr
Jun 1, 10:05 AM EDTAreal Flood AdvisoryPHIMiddlesex, Somerset4 hr
Jun 1, 10:11 AM EDTSmall Craft AdvisoryPHI4 days
Jun 1, 2:28 PM EDTSpecial Weather StatementPHIBurlington, Camden, Cumberland, Gloucester, Salem32 min
Jun 1, 3:04 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester56 min
Jun 1, 3:29 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington46 min
Jun 1, 3:42 PM EDTFlash Flood WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem6 hr
Jun 1, 3:56 PM EDTSpecial Weather StatementPHIAtlantic, Cape May79 min
Jun 1, 4:26 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Ocean3 hr
Jun 1, 4:32 PM EDTSevere Thunderstorm WarningPHICumberland, Gloucester, Salem43 min
Jun 1, 4:37 PM EDTTornado WarningPHISalem23 min
Jun 1, 5:27 PM EDTAreal Flood AdvisoryPHICumberland, Gloucester, Salem3 hr
Jun 1, 5:34 PM EDTAreal Flood AdvisoryPHICape May3 hr
Jun 1, 7:18 PM EDTFlash Flood WarningPHICumberland3 hr
Jun 1, 7:26 PM EDTSpecial Marine WarningPHI34 min
Jun 1, 7:54 PM EDTSpecial Weather StatementPHIAtlantic, Cape May111 min
May 31, 9:44 PM EDTAreal Flood AdvisoryPHIBucks5 hr
May 31, 11:10 PM EDTSpecial Weather StatementPHILebanon65 min
May 31, 11:47 PM EDTSpecial Weather StatementPHIChester58 min
May 31, 11:59 PM EDTSpecial Weather StatementPHIBerks31 min
Jun 1, 12:14 AM EDTSpecial Weather StatementPHIChester31 min
Jun 1, 12:21 AM EDTAreal Flood AdvisoryPHIBerks, Chester, Lehigh, Montgomery114 min
Jun 1, 12:44 AM EDTSpecial Weather StatementPHIChester, Montgomery46 min
Jun 1, 1:28 AM EDTSpecial Weather StatementPHIBucks, Delaware, Montgomery, Philadelphia47 min
Jun 1, 2:14 PM EDTSpecial Weather StatementPHIChester61 min
Jun 1, 2:43 PM EDTSevere Thunderstorm WarningPHIChester32 min
Jun 1, 4:55 PM EDTAreal Flood AdvisoryPHIDelaware, Montgomery, Philadelphia3 hr
Jun 1, 3:13 AM EDTAreal Flood AdvisoryPHICecil, Kent3 hr
Jun 1, 5:35 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's70 min
Jun 1, 5:56 PM EDTAreal Flood AdvisoryPHICecil, Kent, Queen Anne's6 hr
Jun 1, 6:29 PM EDTFlash Flood WarningPHICecil3 hr
Jun 1, 6:53 PM EDTSevere Thunderstorm WarningPHIKent, Queen Anne's37 min
Jun 1, 4:35 PM EDTFlash Flood WarningPHINew Castle3 hr
Jun 1, 6:11 PM EDTAreal Flood AdvisoryPHIKent, New Castle6 hr

Nearby

Special Weather Statements in New Jersey, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.